Loss of viscosity

I'm formulating an hair mask , but when I add Spectrat, the formulation loses the viscosity, becoming liquid again.

The formulation is:

Water... 
Glycerin... 1%
D-Panthenol...1%
Behetrimonium Chloride... 1.5%
Sunquart MS (Behentrimonium Methosulfate (and) Cetearyl Alcohol... 1%
Cetearyl Alcohol... 3.5%
Butyrospermum Parkii Shea Butter... 0.5%
Argania Spinosa Kernel Oil... 0.5%
Helianthus Annus (Sunflower) Oil... 0.5%
Vitamin E... 1%
Polyquaternium-10... 1%
Prodew 500... 1%
Spectrastat... 1%

Does anyone know what might be happening? The formulation loses all the viscosity when Spectrastat is added at the system.

Thank you!




Comments

  • PerryPerry Administrator, Professional Chemist
    I would guess because the Spectrastat (Caprylhydroxamic Acid (and) Caprylyl Glycol (and) Glycerin) is partly acidic (anionic) which is interacting with the Cationic surfactants in your system.  That changes that structure of the system and results in lower viscosity.
  • Perry said:
    I would guess because the Spectrastat (Caprylhydroxamic Acid (and) Caprylyl Glycol (and) Glycerin) is partly acidic (anionic) which is interacting with the Cationic surfactants in your system.  That changes that structure of the system and results in lower viscosity.
    That makes sense. I will use Optiphen this time and see if this happens again. 
Sign In or Register to comment.